MAUDE Adverse Event Report: B. BRAUN MEDICAL INC OUTLOOK®; INFUSION PUMP

B. BRAUN MEDICAL INC OUTLOOK®; INFUSION PUMP
Model Number 621-400ES
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As per user facility: nurse ran an infusion of magnesium (unknown manufacturer) in a 500ml bag (unknown manufacturer).The nurse programmed magnesium as maintenance rate (2g) 50ml/hr and then programmed the loading dose (4g) 200ml/hr over 30 minutes.After 30 minutes the pump is to automatically bump the infusion back to the loading dose of (2g) 50ml/hr.It did not and the patient received the loading dose (4g) 200ml/hr for an additional half hour before the nurse recognized the dose being run at (4g).The patient received a total of 1 hour infusion of 4 grams magnesium.The nurse immediately stopped the infusion at the time she recognized the patient had an over infusion.The incident was reported to the physician on (b)(6) 2018.The physician ordered calcium gluconate as an antidote and vitals to be monitored and labs were ordered.The nurse also reported the incident to the nurse manager.No patient identifiers were given and the pump was sequestered to the facility's biomed.The patient had no ill effects from the event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical, inc.(b)(4).The volumetric accuracy was tested at 200ml/hr and 435.8ml and the pump tested in specification at 428ml, or 98% of expected volume.Furthermore, the log review shows on (b)(6) 2018 at 14:25pm an infusion start of 200ml/hr and 495.2ml (dl: magnesium sulf) with rate guard override.At 14:51 pm a downstream occlusion stopped the infusion with a volume infused to 85.3ml.At 14:53pm an infusion start of 200ml/hr with rate guard override.At 16:58pm the infusion was stopped with a volume infused to 435.8ml.Note: magnesium sulf is not configured for loading dose.Based on the results of the investigation, the pump operated as intended.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
OUTLOOK®
Common Device Name
INFUSION PUMP
Manufacturer (Section D)
B. BRAUN MEDICAL INC
1601 wallace drive, suite 150
carrollton TX 75006 6690
MDR Report Key7236649
Report Number1641965-2018-00002
Device Sequence Number1014580
Product Code FRN
UDI-Device Identifier04046964186547
UDI-Public(01)04046964186547
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K011975
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/02/2014
Device Model Number621-400ES
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/18/2018
Supplement Date Received by Manufacturer01/18/2018
Initial Report FDA Received Date02/02/2018
Supplement Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;